NSW Health is warning of high-dose MDMA, commonly known as ecstasy tablets, circulating in the community after tablets seized by NSW Police contained more than two times the average dose of MDMA per tablet.
The tablets are pink in colour, irregular shaped and are marked with an Audi logo.
Medical Director of the NSW Poisons Information Centre, Dr Darren Roberts, said consuming high doses of MDMA has been linked to cases of serious illness and death in NSW.
"It can cause severe agitation and paranoia, raised body temperature, seizures or fits, irregular heart rhythm and death," Dr Roberts said.
"While one MDMA tablet alone can cause life-threatening toxicity, the risk is greatly increased if high doses or multiple MDMA tablets are consumed over a short period, or if MDMA is consumed in combination with other stimulants, such as cocaine."
Dr Roberts urged anyone who was unwell from MDMA to immediately call Triple Zero.
"Importantly, look after your mates. If you feel unwell, or if your friend feels unwell, do something about it. Don't ignore it. You won't get into trouble for seeking medical care," he said.
For images and more information on the high dose MDMA (ecstasy) visit the
NSW Health website.
For information about the potential adverse effects of MDMA, please contact the NSW Poisons Information Centre on 13 11 26.
For support and information on drug, alcohol and other substance, please contact: The Alcohol and Drug Information Service: 1800 250 015. This is a 24/7 service offering confidential and anonymous telephone counselling and information.